Pennsylvania, 2021Flood in Pennsylvania, April 11, 2021
April 11, 2021 · NWS CTP · 1 event in 1 county or zone
Heavy rain brought localized flooding to Fulton County on Sunday April 11th. Flooding on Licking Creek in Needmore, PA resulted in one fatality when a man drove over a flooded bridge.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain brought localized flooding to Fulton County on Sunday April 11th. Flooding on Licking Creek in Needmore, PA resulted in one fatality when a man drove over a flooded bridge.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Apr 11, 11:52 AM EST, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 11, 11:52 AM EST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service State College PA
1252 PM EDT Sun Apr 11 2021
.SYNOPSIS...
Soaking rain ending this morning will transition to showery
conditions through much of next week. A few strong to
marginally severe thunderstorms are possible this afternoon
across parts of south-central and southeastern Pennsylvania.
Following a mild end to the weekend, temperatures will trend
seasonably cooler next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
The back edge of the rain is slowly crossing the Central
Mountains late this morning. Soaking rainfall experienced
throughout with 12-hr amounts generally ranging from 0.75 to 1
inch range over south central PA. Upstream is looking drier with
nothing more than a few isolated showers over southwest PA
presently. Central PA will continue to dry from SW to NE
into the early afternoon.
Latest CAMs similar in indicating scattered convection starting
to develop over the central mtns btwn 17-19Z and drifting
east/northeast toward the mid to lower Susquehanna Valley.
No significant changes to going forecast at this time.
Focus for the afternoon is on the potential of developing
convection and thunder chances in narrow warm sector south of
slow- moving warm front. A narrow corridor of relatively low to
modest instability will run roughly from Mckean/Potter counties
southward through the lower Susquehanna Valley. The threat of
isolated severe tstms remains focused across the south
central/southeast part of the forecast area, where capes near
1000j/kg and deep layer shear below 40kts below could support
limited storm organization and a strong to locally damaging wind
gust in a few spots. Partly sunny skies in warm sector ahead of
approaching cold front should boost temps into the low 70s over
the south central counties with 60s most likely elsewhere.
Slow-moving closed low drifting east across the Upper Ohio
Valley will maintain periods of rain showers tonight. Low temps
stay 10-15+ degrees above climo in the upper 40s to low 50s.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
Spring is the season for slow-moving closed lows.
A closed low will move across PA through the day Monday and with
it the chance of showers once again. Models indicate a boundary
of warm air in the western half of PA and cooler easterly flow
in the eastern half of PA. In the area of warm southeast flow,
diurnal showers and thunder is possible, while the rest of the
state stays in a CAD setup. The low slides off to the east
Tuesday and provides a short respite from the rain Tuesday
morning. Shortwave energy coming off the next closed low may
provide enough lift for banded showers Tuesday afternoon and
evening.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
The second closed low will spin down to bring rain chances by
mid week. By Wednesday morning, there is a hint of the northern
and southern streams combining over PA translating to broad
regions of rain coming in from both the northwest and south. On
and off showers will be the trend through the weekend.
Daytime temperatures will be cooler from the regular showers
and cloud cover.
There remains lots of uncertainty in the forecast past the
weekend, but the overall pattern of showers and closed lows
appears to stick around.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Rain will taper off from west to east across from central to
northeast PA between 14Z-17Z. A drier southwest flow behind the
front should result in a rapid return to VFR conditions early
Sunday across the Allegheny Plateau from KBFD south through
KJST. However, the front will be slow to exit eastern Pa, where
low cigs could potentially linger into the afternoon. Isolated
showers and thunderstorms may develop across south central PA in
the late morning and afternoon.
Low cigs will converge upon central PA again tonight as an
approaching low pressure system brings in clouds from the Ohio
Valley and the stubborn front over eastern PA moves back to the
west as a backdoor cold front.
Outlook...
Mon...AM low cigs possible eastern Pa.
Tue...AM low cigs possible central mountains.
Wed...AM low cigs/fog possible.
Thu...No sig wx expected.
&&
.CLIMATE...
Saturday's high temperature of 76F at BFD breaks the previous
record high of 75F set in 2017.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...DeVoir/Steinbugl
NEAR TERM...Steinbugl
SHORT TERM...Steinbugl
LONG TERM...Steinbugl/Wagner
AVIATION...Fitzgerald/Colbert
CLIMATE...
Hazardous weather outlook, Apr 11, 2:08 AM EST, 11 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
308 AM EDT Sun Apr 11 2021
PAZ004>006-010>012-017>019-024>026-033>035-037-041-042-045-046-049-
051>053-058-120715-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Somerset-
Bedford-Fulton-Tioga-Northern Lycoming-Sullivan-Southern Clinton-
Southern Lycoming-Union-Montour-Northumberland-Columbia-Schuylkill-
308 AM EDT Sun Apr 11 2021
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ027-028-036-050-056-057-059-063>066-120715-
Mifflin-Juniata-Franklin-Snyder-Perry-Dauphin-Lebanon-Cumberland-
Adams-York-Lancaster-
308 AM EDT Sun Apr 11 2021
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Isolated strong to marginally severe thunderstorms with gusty winds
and small hail are possible this afternoon into early evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
Flood, Fulton
- When
- April 11, 2:00 PM EST to 6:00 PM EST
- Where
- Fulton County, 1.69 mi WNW of Dickeys Mtn to 1.38 mi E of Plum Run
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Reported by
- State Official
- Coordinates
- 39.790, -78.109
Heavy rain resulted in flooding on Licking Creek. A man crossing a flooded road, was swept away, and was later found deceased.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Flood, Fulton | 2021-04-11 | 70 | Male | Vehicle/Towed Trailer | Direct |
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Florida, April 11, 20211 death · $53,000 · EF0 · 7 events
- Hail and Damaging Winds in Florida, April 11, 2021$33,000 · 1 in hail · 19 events
- Hail and Damaging Winds in Florida, April 11, 20212 in hail · 26 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 11, 202155 kt wind · 25 events
- Marine Thunderstorm Winds and Waterspout in South Atlantic Coastal Waters, April 11, 202158 kt wind · 21 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, April 11, 20211.75 in hail · 16 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 11, 20217 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 11, 20216 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 11, 20214 events
- Frost and Freeze in Oregon, April 11, 20213 events
- Heavy Rain in Hawaii, April 11 to 18, 20213 events
- High Wind in South Dakota, April 11, 202160 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 956174.